Alert archive / Montana / Wind Chill Advisories in 2013
Wind Chill Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this wind chill advisory at Dec 3, 2013, 11:13 AM MST for 11 counties in Montana; Lemhi County, Idaho. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Dec 3, 2013, 11:13 AM MST (18:13 UTC)
- Expired
- Dec 4, 2013, 11:00 AM MST
- In force
- 24 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Flathead County, MT, Granite County, MT, Lake County, MT, Lincoln County, MT, Mineral County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Sanders County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 18 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 6.2 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1318 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS45 KMSO 031813 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1113 AM MST TUE DEC 3 2013 ...BRUTALLY COLD WIND CHILL THROUGH MIDDAY WEDNESDAY... IDZ009-010-MTZ001>007-043-041200- /O.CAN.KMSO.WS.W.0007.000000T0000Z-131204T0800Z/ /O.NEW.KMSO.WC.Y.0002.131203T1813Z-131204T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1113 AM MST TUE DEC 3 2013 ...WINTER STORM WARNING HAS BEEN REPLACED BY A WIND CHILL ADVISORY IN EFFECT UNTIL 11 AM MST WEDNESDAY... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * IMPACTS/TIMING: ARCTIC AIR WILL CONTINUE TO MOVE EAST OF THE CONTINENTAL DIVIDE THROUGH MIDDAY WEDNESDAY...RESULTING IN BRUTALLY COLD WIND CHILL TEMPERATURES. IN THESE CONDITIONS...FROSTBITE AND HYPOTHERMA OCCUR IN MERE MINUTES. THE COLD WILL BE DANGEROUS FOR LIVESTOCK...PETS AND NON-WINTERIZED PLUMBING AS WELL. * WINDS: 10 TO 20 MPH GUSTING TO 30 MPH AT TIMES. * WIND CHILL: 10 TO 20 BELOW ZERO THROUGH MIDDAY WEDNESDAY. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...BAD ROCK CANYON... ESSEX... HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS... POLEBRIDGE... FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN LAKE... HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$ IDZ005-006-031915- /O.CAN.KMSO.WS.W.0007.000000T0000Z-131204T0800Z/ NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS- 1013 AM PST TUE DEC 3 2013 ...WINTER STORM WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER STORM WARNING. $$ IDZ007-008-031915- /O.CAN.KMSO.WW.Y.0049.000000T0000Z-131204T0800Z/ OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION- 1013 AM PST TUE DEC 3 2013 ...WINTER WEATHER ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MISSOULA HAS CANCELLED THE WINTER WEATHER ADVISORY. $$
3 follow-up statements
000 WWUS45 KMSO 040444 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 944 PM MST TUE DEC 3 2013 ...BRUTALLY COLD WIND CHILL THROUGH MIDDAY WEDNESDAY... IDZ009-010-MTZ001>007-043-041245- /O.CON.KMSO.WC.Y.0002.000000T0000Z-131204T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 944 PM MST TUE DEC 3 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST WEDNESDAY. * IMPACTS/TIMING: ARCTIC AIR WILL CONTINUE TO MOVE EAST OF THE CONTINENTAL DIVIDE THROUGH MIDDAY WEDNESDAY...RESULTING IN BRUTALLY COLD WIND CHILL TEMPERATURES. IN THESE CONDITIONS... FROSTBITE AND HYPOTHERMIA OCCUR IN MERE MINUTES. THE COLD WILL BE DANGEROUS FOR LIVESTOCK...PETS AND NON-WINTERIZED PLUMBING AS WELL. * WINDS: 10 TO 20 MPH GUSTING TO 30 MPH AT TIMES. * WIND CHILL: 10 TO 20 BELOW ZERO THROUGH MIDDAY WEDNESDAY. * LOCATIONS IMPACTED INCLUDE LOCATIONS WEST OF THE CONTINENTAL DIVIDE AND LEMHI COUNTY IN IDAHO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND GLOVES. && $$
000 WWUS45 KMSO 041118 AAA WSWMSO URGENT - WINTER WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE MISSOULA MT 418 AM MST WED DEC 4 2013 IDZ009-010-MTZ001>007-043-041800- /O.CON.KMSO.WC.Y.0002.000000T0000Z-131204T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 418 AM MST WED DEC 4 2013 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 11 AM MST THIS MORNING. * IMPACTS/TIMING: ARCTIC AIR COMBINED WITH GUSTY WINDS WILL CAUSE BRUTALLY COLD WIND CHILL VALUES. IN THESE CONDITIONS, FROSTBITE AND HYPOTHERMIA OCCUR IN MERE MINUTES. THE COLD WILL BE DANGEROUS FOR LIVESTOCK, PETS, AND NON-WINTERIZED PLUMBING. * WINDS: 10 TO 20 MPH GUSTING TO 30 MPH AT TIMES. * WIND CHILL: 10 TO 20 BELOW ZERO. * LOCATIONS IMPACTED INCLUDE...SHOUP...BANNOCK PASS...HIGHWAY 28 TENDOY TO LONE PINE...HIGHWAY 93 LOST TRAIL PASS TO GIBBONSVILLE...LEMHI PASS...SALMON...HIGHWAY 2 KALISPELL TO LIBBY...HIGHWAY 37 EUREKA TO LIBBY...HIGHWAY 56 BULL LAKE ROAD... HIGHWAY 93 EUREKA TO WHITEFISH...BAD ROCK CANYON... ESSEX... HIGHWAY 83 BIGFORK TO SWAN LAKE...MARIAS PASS... POLEBRIDGE... FLATHEAD LAKE...FLATHEAD VALLEY...MISSION VALLEY...POLSON...EVARO HILL...HIGHWAY 200 THOMPSON FALLS TO PLAINS...HIGHWAY 200 TROUT CREEK TO HERON...I-90 LOOKOUT PASS TO HAUGAN...BITTERROOT VALLEY...MISSOULA...HIGHWAY 93 SULA TO LOST TRAIL PASS...LOLO PASS...BUTTE...GEORGETOWN LAKE... HIGHWAY 12 GARRISON TO ELLISTON...MACDONALD PASS...HIGHWAY 200 BONNER TO GREENOUGH... HIGHWAY 83 SEELEY LAKE TO CONDON...I-90 EAST MISSOULA TO BEARMOUTH && $$
000 WWUS45 KMSO 041748 WSWMSO URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MISSOULA MT 1048 AM MST WED DEC 4 2013 IDZ009-010-MTZ001>007-043-041900- /O.EXP.KMSO.WC.Y.0002.000000T0000Z-131204T1800Z/ WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION- WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS- LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS- BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION- POTOMAC/SEELEY LAKE REGION- 1048 AM MST WED DEC 4 2013 ...WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING... THE WIND CHILL ADVISORY WILL EXPIRE AT 11 AM MST THIS MORNING. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind chill advisory went out at Dec 3, 4:09 AM MST, 7 hours 4 minutes earlier.
Area forecast discussion, Dec 3, 4:09 AM MST, 7 hours 4 minutes before
Area Forecast Discussion
National Weather Service Missoula MT
409 AM MST Tue Dec 3 2013
...BITTERLY COLD TEMPERATURES TO BEGIN TODAY...
.DISCUSSION...Snow and gusty east winds have persisted through the
night for most locations in western Montana, particularly the
Missoula/Bitterroot valleys, where snow accumulations and blowing
snow have become a major issue for the morning commute this
morning. Those traveling in these valleys should be prepared for
heavily degraded road conditions. Snow will taper off through the
morning, however travel may still be impacted by blowing snow,
causing low visibility.
This also goes for locations in northwest Montana who received
quite a bit of snow yesterday. Since east winds are howling just
about everywhere in western Montana, blowing snow will be common
through the day. Winds are expected to remain gusty today into
tonight.
Temperatures have steadily fallen through the night, and may not
noticeably warm today as more arctic air settles into western
Montana and central Idaho. This begins a long stretch of days with
bitterly cold temperatures and will have the added threat for
dangerous wind chill values. Time periods where wind chills will
be of greatest concern will be this morning, Wednesday morning,
and Thursday morning.
Wednesday and Thursday...ambient temperatures during the day will
be in the single digits, with overnight lows ranging well below
zero (especially for locations along the Continental Divide). In
addition, with gusty winds sticking around, wind chills will
values will feel even colder. Wind chills will regularly range in
the 0 degree to -15 degree range. The exception will be Thursday
morning, where wind chills could lower to almost -25 to -30
degrees along the Divide, with -10 to -20 across the remainder of
the Northern Rockies.
** If you must be outdoors for ANY length of time: make sure to
cover exposed skin, as the threat for frostbite will be very
high during this time. **
The extended forecast for this weekend into the middle of next
week can be summed up by one work: COLD The biggest question is
just how cold will we get and on which days questions which
largely depend upon cloud cover and wind speed (elements
classically hard to predict in numerical weather models). All
models agree that a second, reinforcing shot of arctic air will
move into the region on Friday and there will be some light snow
along the arctic boundary. However the bigger story will be the
dangerous, widespread sub-zero wind chill readings throughout the
day. Clearing is expected Friday night with temperatures again
plummeting Saturday morning, perhaps with readings even lower than
those achieved on Thursday. Only locations near canyons (like
Hellgate and Badrock) should see residual wind and the potential
for frostbite. Anyone with plans to be outdoors on Saturday should
be prepared for extremely cold and potentially dangerous
temperatures.
Northwesterly flow aloft will reintroduce better chances for snow
across the region starting on Sunday and continuing into at least
the middle of next week. Some models are still showing the potential
for a third shot of arctic air dropping into the Northern Rockies
early next week as well as a potential heavy snow scenario.
However all these come with very low degrees of confidence at this
time.
&&
.AVIATION...Low ceilings will combine with low visibilities due to
blowing snow to keep aviation impacts alive for KGPI and KMSO this
morning. KBTM and KSMN will also see their fair share of gusty east-
northeast winds, in addition to scattered snow showers. Overall,
snow will be ending through the day, but the primary impact will
then become the very gusty east-northeast winds, which could gust
up to 45 knots at times through the day.
&&
.MSO WATCHES/WARNINGS/ADVISORIES...
MT...WINTER STORM WARNING until 1 AM MST Wednesday Butte/Blackfoot
Region.
WINTER STORM WARNING until 1 AM MST Wednesday
Bitterroot/Sapphire Mountains...Lower Clark Fork Region.
WINTER STORM WARNING until 1 AM MST Wednesday
Missoula/Bitterroot Valleys.
WINTER STORM WARNING until 1 AM MST Wednesday Flathead/Mission
Valleys.
WINTER STORM WARNING until 1 AM MST Wednesday Potomac/Seeley
Lake Region...West Glacier Region.
WINTER STORM WARNING until 1 AM MST Wednesday Kootenai/Cabinet
Region.
ID...WINTER STORM WARNING until 1 AM MST Wednesday Eastern Lemhi
County...Western Lemhi County.
WINTER STORM WARNING until Midnight PST tonight Northern
Clearwater Mountains...Southern Clearwater Mountains.
WINTER WEATHER ADVISORY until Midnight PST tonight Lower Hells
Canyon/Salmon River Region...Orofino/Grangeville Region.
&&
Follow us on Facebook and Twitter
https://www.facebook.com/US.NationalWeatherService.Missoula.gov
https://www.twitter.com/NWSMissoula
Allegretto/DickersonIn the hours before
Local storm report, Dec 3, 8:44 AM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MISSOULA MT
844 AM MST TUE DEC 3 2013
...TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
...DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 10 NNW GIBBONSVILLE 45.69N 113.97W
12/03/2013 M30.0 INCH LEMHI ID MESONET
MESONET STATION SADDLE MTN. /SDMM8/ SNOW
DURATION 48 HOURS
0800 AM SNOW 8 ESE EVARO 47.00N 113.93W
12/03/2013 M20.0 INCH MISSOULA MT MESONET
MESONET STATION STUART MOUNTAIN /STTM8/ SNOW
DURATION 48 HOURS
0900 PM SNOW 9 S PORTERS CORNER 46.13N 113.31W
12/02/2013 M16.0 INCH GRANITE MT MESONET
MESONET STATION PETERSON MEADOWS /PTNM8/
SNOW DURATION 48 HOURS
0745 AM SNOW 10 N GIBBONSVILLE 45.69N 113.95W
12/03/2013 M15.8 INCH LEMHI ID MESONET
MESONET STATION 1 SSW LOST TRAIL PASS
/ITD87/ SNOW DURATION 48 HOURS
0800 AM SNOW 9 ENE EUREKA 48.91N 114.86W
12/03/2013 M14.0 INCH LINCOLN MT MESONET
MESONET STATION STAHL PEAK /STAM8/ SNOW
DURATION 48 HOURS
0200 AM SNOW 14 WSW QUARTZ 46.98N 115.03W
12/03/2013 M14.0 INCH MINERAL MT MESONET
MESONET STATION HOODOO BASIN /HOOM8/ SNOW
DURATION 48 HOURS
0100 AM SNOW 15 NW YAAK 48.97N 115.95W
12/03/2013 M14.0 INCH LINCOLN MT MESONET
MESONET STATION HAWKINS LAKE /HAWM8/ SNOW
DURATION 48 HOURS
0100 AM SNOW 10 S DIXON 47.18N 114.33W
12/03/2013 M13.0 INCH SANDERS MT MESONET
MESONET STATION SLEEPING WOMAN /SQPM8/ SNOW
DURATION 48 HOURS
0800 AM SNOW 22 SW CONNER 45.73N 114.48W
12/03/2013 M12.0 INCH RAVALLI MT MESONET
MESONET STATION NEZ PERCE CAMP /NZCM8/ SNOW
DURATION 48 HOURS
0100 AM SNOW 21 W PORTERS CORNER 46.24N 113.77W
12/03/2013 M10.0 INCH GRANITE MT MESONET
MESONET STATION SKALKAHO SUMMIT /SKAM8/ SNOW
DURATION 48 HOURS
0100 AM SNOW 3 SSW LAKESIDE 47.98N 114.25W
12/03/2013 M10.0 INCH FLATHEAD MT MESONET
MESONET STATION 2 SSW LAKESIDE /BLTM8/ SNOW
DURATION 48 HOURS
0100 AM SNOW 12 NNE FORTINE 48.91N 114.77W
12/03/2013 M9.0 INCH LINCOLN MT MESONET
MESONET STATION GRAVE CREEK /GRCM8/ SNOW
DURATION 48 HOURS
0800 AM SNOW 13 W CHARLOS HEIGHTS 46.14N 114.45W
12/03/2013 M9.0 INCH RAVALLI MT MESONET
MESONET STATION TWELVEMILE CREEK /TMCM8/
SNOW DURATION 48 HOURS
0745 AM SNOW 1 E GILMORE 44.46N 113.24W
12/03/2013 M8.3 INCH LEMHI ID MESONET
MESONET STATION 1 E GILMORE /ITD82/ SNOW
DURATION 48 HOURS
0720 AM SNOW ELK CITY 45.82N 115.44W
12/03/2013 M7.5 INCH IDAHO ID MESONET
MESONET STATION ELK CITY /ITD62/ SNOW
DURATION 48 HOURS
1000 PM SNOW 6 ESE GREENOUGH 46.88N 113.32W
12/02/2013 M7.0 INCH MISSOULA MT MESONET
MESONET STATION LUBRECHT FLUME /LUBM8/ SNOW
DURATION 48 HOURS
0100 AM SNOW 18 S LIBBY 48.13N 115.62W
12/03/2013 M7.0 INCH LINCOLN MT MESONET
MESONET STATION POORMAN CREEK /PMNM8/ SNOW
DURATION 48 HOURS
0917 PM SNOW 9 NNE YAAK 48.95N 115.63W
12/02/2013 M5.1 INCH LINCOLN MT COOP OBSERVER
COOP OBSERVER STATION YAAK 9NNE /YAKM8/ SNOW
DURATION 48 HOURS
0700 AM SNOW 1 NNW EVARO 47.04N 114.10W
12/03/2013 M3.5 INCH MISSOULA MT COCORAHS
COCORAHS STATION 1 NNW EVARO /5745C/ SNOW
DURATION 48 HOURS
0700 AM SNOW 1 W COLUMBIA FALLS 48.37N 114.20W
12/03/2013 M1.5 INCH FLATHEAD MT COCORAHS
COCORAHS STATION 1 W COLUMBIA FALLS /0066H/
SNOW DURATION 48 HOURS
0700 AM SNOW 3 SSE MAY 44.57N 113.90W
12/03/2013 M1.0 INCH LEMHI ID COOP OBSERVER
COOP OBSERVER STATION MAY 2SSE /MAYI1/ SNOW
DURATION 48 HOURS
0700 AM SNOW 3 S WHITE PINE 47.69N 115.48W
12/03/2013 M1.0 INCH SANDERS MT COCORAHS
COCORAHS STATION 9 NW THOMPSON FALLS /5994S/
SNOW DURATION 48 HOURS
0500 AM SNOW 6 NW MISSOULA 46.92N 114.09W
12/03/2013 M0.9 INCH MISSOULA MT ASOS
ASOS STATION MISSOULA, MT /MSO/ SNOW
DURATION 48 HOURS
&&
NWS MISSOULA MT
IRIS SYSTEMThe office that day
Everything else NWS Missoula, MT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 2, 5:30 PM MST | Winter Weather Advisory | MSO | Clearwater, Idaho | 18 hr |
Nearby
Wind Chill Advisories in Montana, 2013Wind Chill Advisories in Idaho, 2013Every wind chill advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.